Thunderstorm Wind, Hamilton
- When
- July 26, 12:06 PM EST
- Where
- Hamilton County, 2 mi N of Noblesville
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.083, -86.017
Law enforcement reported numerous trees and power lines down as a bow echo moved across the northeastern Indianapolis forecast area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Law enforcement reported numerous trees and power lines down as a bow echo moved across the northeastern Indianapolis forecast area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 26, 3:00 AM EST, 9 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST FRI JUL 26 2002 THUNDERSTORMS WILL BECOME LIKELY TODAY. AN AREA OF THUNDERSTORMS OVER THE MIDDLE MISSISSIPPI VALLEY WILL MOVE EAST INTO THE FORECAST AREA LATER THIS MORNING AND THIS AFTERNOON. A WEAK COLD FRONT WAS FROM THE UPPER GREAT LAKES SOUTHWEST THROUGH THE PLAINS STATES EARLY THIS MORNING. AN UPPER LEVEL TROUGH WAS OVER THE UPPER GREAT LAKES. SEVERAL UPPER SHORT WAVE TROUGHS WERE OVER THE UPPER MISSISSIPPI AND UPPER MISSOURI VALLEYS. AN MCS WAS OVER NORTHWEST MISSOURI. THUNDERSTORMS WERE ALSO SCATTERED OVER NORTH MISSOURI AND NORTH ILLINOIS. AN AXIS OF LOWER LIFTED INDEX EXTENDED EAST FROM THE MISSOURI MCS THROUGH NORTH ILLINOIS. EXPECT THUNDERSTORMS TO MOVE/DEVELOP EAST ALONG THAT AXIS AND LIKELY REACH NORTHWEST INDIANA LATER THIS MORNING. MODELS HAVE A SURFACE BOUNDARY DEVELOPING OVER CENTRAL INDIANA LATER TODAY. THE FRONT AND THE UPPER SHORT WAVES WILL CONTINUE TO MAKE THUNDERSTORMS LIKELY OVER NORTH INDIANA INTO TONIGHT. DEW POINTS ARE FORECAST TO RISE INTO THE MIDDLE 70S THIS AFTERNOON...POOLING ALONG THE SURFACE BOUNDARY. A MODERATELY UNSTABLE AIRMASS IS FORECAST. THE POOLED LOW LEVEL MOISTURE AND THE UPPER SHORT WAVES COULD CAUSE SEVERE STORMS OVER THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THE BOUNDARY IS FORECAST TO LIFT NORTH TOMORROW. THUNDERSTORMS SHOULD STILL BE LIKELY NEAR THE BOUNDARY. WARM AIR ADVECTION CONTINUED TO PUSH OVER THE AREA THIS MORNING. CLOUDS AND PRECIPITATION WILL LIMIT TEMPERATURE RISES TODAY. WILL TEND TOWARD THE NOT AS WARM MAV. DEW POINTS REMAIN HIGH TONIGHT. GUIDANCE LOWS IN THE LOWER TO MIDDLE 70S LOOK GOOD. .IND...NONE. DS
INZ021-028>031-035>049-051>057-060>065-067>072-262030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 922 AM EST FRI JUL 26 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... A LARGE AREA OF THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS CENTRAL INDIANA THROUGH MID AFTERNOON. ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP LATE THIS AFTERNOON AND THROUGH TONIGHT. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECCESSARY TODAY OR TONIGHT. KOCH
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304112, 5304113, 5304114, 5304115.